# SDR WRLA99013

- Difficulty date: February 25, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N272WA
- Make and model: Doug MD-11
- Aircraft serial: 48437
- System (JASC): 3451 · DME/TACAN System
- Part: Dme
- Part number: 6224540023
- Condition: Overheated
- Location: Cockpit
- Part time: 18,349 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

FLT 5129 - DURING CRUISE, FLIGHT CREW NOTED LIGHT SMOKE AND BURNING ELECTRICAL SMELL IN COCKPIT.  ADDITIONALLY, NR 2 DME CIRCUIT BREAKER POPPED.  SMOKE APPEARED IN VICINITY OF CAPTAIN'S OVERHEAD MAP LIGHT.  NON-ESSENTIAL OVERHEAD LIGHTING WAS SWITCHED OFF.  DME CIRCUIT BREAKER WAS NOT RESET.  SMOKE AND SMELL DISSIPATED.  FLIGHT CONTINUED TO DESTINATION WITHOUT FURTHER INCIDENT.  MAINTENANCE PERSONNEL FOUND NR 2 DME INTERROGATOR TO HAVE EVIDENCE OF OVERHEATING.  FURTHER INVESTIGATION FOUND NO FURTHER EVIDENCE OF DAMAGE.  REPLACEMENT INTERROGATEOR NOT AVAILABLE.  CIRCUIT BREAKER REMAINED PULLED.  COLLARED BREAKER AND ASSIGNED DEFERRAL PER MEL.  (M)
